MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 490100
Medical Device Problem Codes Contamination (1120); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd prepstain¿ cross contamination was observed by the laboratory personnel.A repeat test was used to confirm the results.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " customer problem: customer reports confirmed non-gyn cross contamination occurred on tray 2 positions 2 and 6.Steps taken with customer/troubleshooting: customer reviewed slides after processing and noticed the cross contamination occurred with pos 2 (bronc specimen) and 6 (neck specimen).Customer confirmed by re-running those specimens without a cross contamination issue.Customer did notice in the first run that the liquid in those positions was higher.The customer has since performed 3 or more runs without issue.The instrument is not in error.Confirmed with subject matter expert that non-gyn specimens are thicker and the pipette likely became clogged in those positions.This would explain why the liquid level were higher.In addition, this would explain how the cross contamination occurred as the pipette could not fully aspirate due to specimen clog causing the specimen to be transferred in another position(chamber).Instrument is not in error.Customer states there was cross contamination tray 2 position 2 (bronc) ,6(fna aspiration neck sample) when the settling chambers were left with higher liquid.".
 
Additional Manufacturer Narrative
H.6.Investigation: complaint reports cross contamination on prepstain (catalog number 490100) serial number (b)(6).Specifically, the customer reported instrument is not in error but cross contamination was observed from tray 2 position 2 when the settling chambers were left with higher liquid.Customer reviewed slides after processing and noticed the cross contamination, after re-running the specimens no cross contamination was observed.Customer confirmed with subject matter expert that non-gyn specimens are thicker and the pipette likely became clogged in those positions.This would explain the higher level of liquid and resulted in cross contamination as the pipette could not fully aspirate due to the clog.Root cause is not determined and this complaint is not a confirmed failure of the instrument.Dhr review revealed no abnormalities during build and test of this unit prior to shipping, as it is related to the failure mode reported.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "contamination / foreign matter.".
 
Event or Problem Description
It was reported that while using bd prepstain¿ cross contamination was observed by the laboratory personnel.A repeat test was used to confirm the results.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " 1.Customer problem: customer reports confirmed non-gyn cross contamination occurred on tray 2 positions 2 and 6.2.Steps taken with customer/troubleshooting: customer reviewed slides after processing and noticed the cross contamination occurred with pos 2 (bronc specimen) and 6 (neck specimen).Customer confirmed by re-running those specimens without a cross contamination issue.Customer did notice in the first run that the liquid in those positions was higher.The customer has since performed 3 or more runs without issue.The instrument is not in error.Confirmed with subject matter expert that non-gyn specimens are thicker and the pipette likely became clogged in those positions.This would explain why the liquid level were higher.In addition, this would explain how the cross contamination occurred as the pipette could not fully aspirate due to specimen clog causing the specimen to be transferred in another position(chamber).Instrument is not in error.Customer states there was cross contamination tray 2 position 2 (bronc) ,6(fna aspiration neck sample) when the settling chambers were left with higher liquid.".

Brand Name
BD PREPSTAIN¿
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key11795096
Report Number1119779-2021-00790
Device Sequence Number17154561
Product Code MKQ
UDI-Device Identifier00382904901004
UDI-Public00382904901004
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number490100
Device Catalogue Number490100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown